MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-03-02-L
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 25 march 2024, a amplatzer piccolo occluder 3 mm x 2 mm was selected for an implant.The pda minimal diameter was 1.5mm and 5.0mm pda diameter at aortic ampulla.The pda length was 7.0mm.During the procedure, the device embolized in the pulmonary artery during deployment and was retrieved from the patient.Device was replaced with amplatzer piccolo occluder 5 mm x 4 mm device that completed the procedure.The patient is stable.
 
Event or Problem Description
It was reported that on 25 march 2024, a amplatzer piccolo occluder 3 mm x 2 mm was selected for an implant.The pda minimal diameter was 1.5mm and 5.0mm pda diameter at aortic ampulla.The pda length was 7.0mm.During the procedure, the device embolized in the pulmonary artery during deployment and was retrieved from the patient.Device was replaced with amplatzer piccolo occluder 5 mm x 4 mm device that completed the procedure.The patient is stable,.
 
Additional Manufacturer Narrative
An event of embolization of a piccolo occluder was reported.Potential causes of embolization may include inadequate sizing or placement of occluder (anatomical or user technique) or patient related factors (physiological factors resulting in sudden increase in blood flow or ductal spasm).Information from the field indicated that the cause of the embolism is believed to be under sizing.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could potentially be related to the undersizing of the defect.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19116673
Report Number2135147-2024-01711
Device Sequence Number7699067
Product Code MAE
UDI-Device Identifier05415067030979
UDI-Public(01)05415067030979(17)241231(10)9041008
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue Number9-PDAP-03-02-L
Device Lot Number9041008
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/25/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/16/2024
Supplement Report FDA Received Date05/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age3 MO
Patient SexFemale
Patient Weight3 KG